Medicines

Acurate Tablets: Ingredients, Uses, Dosage, Side Effects, Addiction

Acurate is a South African combination medicine that helps to relieve muscle pain. It works by blocking the release of certain chemical messengers causing pain, inflammation, and fever. This improves muscle movement and relieves pain and discomfort.

Acurate Tablets contain four different ingredients; caffeine, codeine phosphate, doxylamine succinate, and paracetamol. The paracetamol acts as an analgesic (painkiller) and an antipyretic (lowers body temperature). Codeine is an analgesic, doxylamine is an antihistamine, and caffeine act as a mild stimulant, this means Acurate gets to work rapidly.

Each Acurate tablet contains the following active ingredients; Paracetamol 450mg, Caffeine 30mg, Codeine Phosphate 10mg, and Doxylamine Succinate 5Mg.

What is Acurate tablet used for?

Acurate Tablets should be used for the short-term treatment of acute moderate pain, which is not relieved by paracetamol, ibuprofen, or aspirin alone. Short-term use is defined as 3 days.

Acurate tablets help quickly and effectively to provide pain relief when you need it most.

Can be used for:

•        Tension Headache

•        Migraines

•        Muscular Aches and Pains

•        Neuralgia

•        Period Pain

•        Dental Pain

How Acurate Tablets Works

Paracetamol is a simple painkilling medicine used to relieve mild to moderate pain. Despite its widespread use for over 100 years, we still don’t fully understand how paracetamol works to relieve pain. However, it is now thought that it works by reducing the production of prostaglandins in the brain and spinal cord.

The body produces prostaglandins in response to injury and certain diseases. One of the effects of prostaglandins is to sensitize nerve endings, causing pain (presumably to prevent us from causing further harm to the area). As paracetamol reduces the production of these nerve-sensitizing prostaglandins, it is thought it may increase our pain threshold, so that although the cause of the pain remains, we don’t feel it as much.

Codeine phosphate is a slightly stronger painkiller known as an opioid. Opioid painkillers work by mimicking the action of naturally occurring pain-reducing chemicals called endorphins. Endorphins are found in the brain and spinal cord and reduce pain by combining with opioid receptors. Codeine mimics the action of natural endorphins by combining with the opioid receptors in the brain and spinal cord. This blocks the transmission of pain signals sent by the nerves to the brain. Therefore, even though the cause of the pain may remain, less pain is actually felt.

Caffeine is a weak stimulant. It is claimed that caffeine may enhance the painkilling effects of paracetamol and codeine.

Doxylamine is a type of medicine called a sedating antihistamine. It is included in Acurate not so much for its antihistamine effect, as for its sedative effect. Doxylamine is known as a sedating antihistamine because it enters the brain, where it causes drowsiness. This feature can be useful if the pain is preventing restful sleep.

Acurate Tablet improves the patient’s condition by performing the following functions:

•          Increasing the pain threshold and increases the blood flow across the skin, heat loss and sweating.

•          Antagonizing the adenosine receptors.

•          Breaking down codeine by the liver into morphine.

•          Blocking the effects of the chemical histamine and a few others in the body.

How to take Acurate tablets

  • Adults and children over 12 years: 2 tablets repeated 4 hourly if necessary. Do not exceed 8 tablets per day.
  • Consult your doctor if no relief is obtained with the recommended dosage.
  • This medicine may lead to drowsiness and impaired concentration that may be aggravated by simultaneous intake of alcohol or other central nervous system depressants.
  • Always consult the product insert provided before using this medication.

Caution: This medicine contains codeine which can cause addiction if you take it continuously for more than 3 days. If you take this medication for headaches for more than 3 days it can make them worse.

What happens if I miss a dose?

Since this medicine is used when needed, you may not be on a dosing schedule. Skip any missed dose if it’s almost time for your next dose. Do not use two doses at one time.

What happens if I overdose?

Seek emergency medical attention or call the Poison Help line at 1-800-222-1222. A codeine overdose can be fatal, especially in a child or other person using the medicine without a prescription. Overdose symptoms may include slow breathing and heart rate, severe drowsiness, muscle weakness, cold and clammy skin, pinpoint pupils, and fainting.

Can a pregnant or breastfeeding woman take Acurate?

No, Acurate is not recommended for use during pregnancy. Do not take Acurate while you are breastfeeding. Codeine and morphine pass into breast milk.

What are the possible side effects of Acurate?

Stop taking Acurate and see a doctor straight away if you get any of the following side effects:

• You get swelling of the hands, feet, ankles, lips, or throat which may cause difficulty in swallowing or breathing. You could also notice an itchy, lumpy rash (hives) or nettle rash (urticaria). You may be having an allergic reaction to the medicine.

Tell your doctor straight away if you notice any of the following side effects:

• You have rash, fever, swelling, bruising, or tiredness

• You develop yellowing of the skin or the whites of the eyes

• You have severe abdominal pain which may reach your back. This could be a sign of inflammation of the pancreas (acute pancreatitis)

• You get infections or bruises more easily. This could be because of a blood problem.

• You experience blistering or bleeding of the skin around the lips, eyes, mouth, nose, and genitals. Also flu-like symptoms and fever. This may be something called Stevens-Johnson syndrome.

• You have a severe blistering rash where layers of the skin may peel off to leave large areas of raw-exposed skin over the body. Also a feeling of being generally unwell, fever, chills, and aching muscles. This may be something called ‘Toxic epidermal necrolysis’. Very rare cases of serious skin reactions have been reported.

Tell your doctor or pharmacist if any of the following side effects gets serious or lasts longer than a few days:

• Constipation

• Headache

• Drowsiness, fatigue

• Dizziness

• Restlessness

• Twitching or tightening of muscles

• Difficulty or pain passing urine

• Dry mouth

• Blurred or double vision/visual disturbances

• Ringing in ears (tinnitus)

• Feeling or being sick

• Diarrhoea

• Thick phlegm

• Low blood pressure (causing lightheadedness or fainting when standing up)

• Confusion

• Depression/mood swings

• Difficulty sleeping,

• Shaking/fits

• Irregular heartbeat

• Palpitations

• Stomach pain

• Sweating

• Facial flushing

• General discomfort

• Loss of appetite (anorexia)

• Very slow or shallow breathing, shortness of breath

• Hallucinations, nightmares

• Cramps or stiffness

• Codeine dependence

• Not being able to pass water (urinary retention)

Prolonged use can lead to worsening of headaches. If you feel you are reacting badly to this medicine in any way stop taking the tablets and tell your doctor or pharmacist.

This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects. You may report side effects to FDA at 1-800-FDA-1088.

How do I know if I’m addicted?

If you take this medicine according to the instructions on the pack, it is unlikely that you will become addicted to the medicine. However, if the following applies to you, it is important that you talk to your doctor:

• You need to take the medicine for longer periods of time.

• You need to take more than the recommended dose.

• When you stop taking the medicine, you still feel very unwell but you feel better.

What medications can interact with Acurate tablets?

If you use other drugs or over-the-counter products at the same time, the effects of Acurate Tablet may change. This may increase your risk for side effects or cause your drug not to work properly. Tell your doctor about all the drugs, vitamins, and herbal supplements you are using, so that your doctor can help you prevent or manage drug interactions.

Acurate Tablet may interact with the following drugs and products:

•          Adderall

•          Alcohol

•          Antianxiety agents

•          Anticholinergics

•          Antiemetics

•          Antihistamines

Acurate Tablet – Contraindications

Hypersensitivity to Acurate Tablet is a contraindication. In addition, Acurate Tablet should not be used if you have the following conditions:

•          Acute or severe bronchial asthma

•          Alcohol consumption

•          Children less than 6 years of age

•          Hepatic impairment

•          Hypercarbia

•          Hypersensitivity

<
Back to top button

Adblock Detected

Please consider supporting us by disabling your ad blocker